Adverse Reaction to Antidepressant Shaking, Tremor Feeling
I took Zoloft for a week. It was prescribed to ease off of Xanax that I had been on for 3 months for reaction, mild tremor that was thought to be anxiety from asthma inhaler and life "stress". On both of these meds ( Zoloft & Xanax) I had a terrible hypersensitivity reaction, then given Valium but made things worse. Burning, crawling skin sensations, brain zaps, panic, severe anxiety, hallucinations, heart racing etc...for 4 days until I went to another doctor and placed on a beta blocker. After 3 months I am still having shaking feeling- like a warm shiver feeling, inside when resting or waking and mild to mod.anxiety mood attacks depending on my stress level. All tests MRI, EEG blood work all ok and doctor wants to put me on a SSRI Cymbalta since the beta blocker is not completely blocking reaction. Cymbalta's side effects, reactions stories are worse than what I have now! I do not want to take it, doc said I have no choices.
Has anyone ever had a reaction like this? How did you ever get rid of it? I am now working with a psychologist (non MD) for the emotional stress this is causing but i have no idea how to fix the physical symptoms!
Some medications can cause temporary or permanent movement disorders. They can appear like a feeling of inner restlessness. Temporary movement disorders are nothing to be concerned about and be helped with a side effect pill. Permanent movement disorders such as tardive dyskinesia are. Zoloft can cause temporary movement disorders such as akathesia but not permanent ones. There are some medications including for asthma that can though. Google "Patient Education Tardive Dyskinesia" (note the site itself says "some of these medications may be medically neccessary") and see if anything you took in the past appears on there and speak to a neurologist more about that. Its not anything most anti-anxiety meds are going to provoke (I know in having it that the Klonopin I actually helps treat it as well as anxiety) but is worth ruling out as a critieria as it is treatable though not reversible.
Prozac and all the SSRI's can cause akathesia at times. Its a common medication side effect. That is temporary. However, only Tradazone can cause tardive dyskinesia (though its uncommon). These issues are more a problem with the current generation of antipsychotics although not the ones in development including the Phase II study antipsychotic I am on (read through my posts). As for anti-depressents as well as all psychiatric medications they are studying newer, more effecitive treatments that have a more favorable side effect profile right now. For more information google "Psychmeds123". The site updates itself. I believe there are a few anti-depressents that are close to finishing development. If someone can't tolerate certain medications find out more about others and be aware of new medications as they are approved. I always found that helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.